Georgia, 2019Damaging Wind in Georgia, June 24, 2019
June 24, 2019 · NWS CAE · 1 event in 1 county or zone
Daytime heating, and upper disturbance and a surface trough contributed to a band of showers and thunderstorms that moved through the region in the evening, a few of which reached severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating, and upper disturbance and a surface trough contributed to a band of showers and thunderstorms that moved through the region in the evening, a few of which reached severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 24, 7:59 PM EST, 51 minutes earlier.
Area forecast discussion, Jun 24, 7:59 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
859 PM EDT Mon Jun 24 2019
.SYNOPSIS...
An upper disturbance will bring thunderstorms early tonight, a
few possibly severe. Dry, warm weather is expected Tuesday and
Wednesday. Moisture returns for the remainder of the forecast
period with a chance of afternoon and evening thunderstorms each
day.
&&
.NEAR TERM /UNTIL 7 AM TUESDAY MORNING/...
Main concern tonight is the potential strong to severe storms
ahead of an upper trough approaching from the west. Expect a
line of showers and thunderstorms to move through the area early
tonight. Strong gusty winds and brief heavy rainfall likely.
Current WV satellite imagery shows some slightly drier air
remaining in the mid and upper levels with surface pwat values
expected to rise to around 1.75 inches. Although instability
will begin weakening there will still be moderate instability
overnight...especially in the mid and upper levels. DCAPE values
will remain at or above 1000 J/Kg indicating strong and
damaging wind potential. Have increased pops to likely through
about midnight. Dry air advection during the early morning hours
and mixing in the boundary layer will limit fog development.
Low temperatures overnight will be in the low 70s.
&&
.SHORT TERM /7 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Dry air will move into the forecast area on Tuesday and remain in
place through Wednesday. PWAT values around 1.00" and a subsidence
inversion will likely prevent precipitation. Downslope flow on
Tuesday supports temperatures a little warmer than model guidance.
850mb ridging shifts northward Wednesday supporting E/NE flow and
some moisture recovery along the coast. Though unlikely, there may
be a few afternoon showers or thunderstorms near a sea breeze late
Wednesday evening. Temperatures will be similar each day with highs
in the low to mid 90s and lows in the low 70s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
An upper level trough will cut off to our west and then retrograde
through the period. High pressure ridging into the Southeast will
allow moisture to gradually increase through the period. This will
support a seasonal pattern of diurnal convection with temperatures
near or above normal. Late in the period, the GFS and ECMWF indicate
an upper level low digging into the Northeast. This will likely
bring a frontal boundary into the mid-Atlantic and possibly near the
forecast area around the end of the long term period.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
Moderate confidence that convection will affect the TAF sites
early tonight.
Clouds will be increasing this evening as showers and
thunderstorms approach from the west. High resolution models
indicated at least scattered thunderstorms crossing the TAF
sites in 01Z-06Z time-frame. Gusty winds and heavy rain will
likely result in brief cig/vis restrictions. Have included a
tempo group for CAE/CUB/AGS/DNL given higher confidence for
thunderstorms. After 06Z expect clearing skies. Wind will shift
to west-northwest Tuesday morning. Strong mixing in the
boundary layer and drier air will limit fog development tonight.
.EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and
evening thunderstorms and associated restrictions possible
Thursday through Saturday. A few locations may have early
morning stratus and fog.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Jun 24, 2:46 AM EST, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
346 AM EDT Mon Jun 24 2019
GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
251015-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
346 AM EDT Mon Jun 24 2019
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
Thunderstorms this afternoon and evening could possibly contain
damaging wind. The most likely timing will be during the 800 pm to
midnight time frame.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required late this afternoon or evening.
Thunderstorm Wind, Columbia
- When
- June 24, 8:50 PM EST to 9:00 PM EST
- Where
- Columbia County, 4.26 mi ESE of Appling
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -82.250
Trees and power lines were downed in multiple locations throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Texas, June 24 to 27, 20191 death · 2 injured · $50,000 · 3 events
- Flash Flooding and Flooding in Texas, June 24 to 29, 2019$87 million · 65 kt wind · 14 events
- Heat in Nevada, June 24, 20191 death · 1 event
- Rip Current in Alabama, June 24, 20191 death · 1 event
- Tornadoes and Hail in West Virginia, June 24, 2019$657,000 · EF1 · 22 events
- Flood in Alaska, June 24 to 30, 2019$3.0 million · 1 event
- Tornadoes and Damaging Winds in Ohio, June 24, 2019$246,000 · EF1 · 23 events
- Hail and Damaging Wind in Texas, June 24, 2019$1.0 million · 3 in hail · 9 events
- Tornado and Damaging Winds in Ohio, June 24, 2019$86,000 · EF1 · 30 events
- Damaging Winds and Heavy Rain in Kentucky, June 24, 2019$159,000 · 62 kt wind · 16 events
- Damaging Winds in Georgia, June 24, 2019$149,000 · 55 kt wind · 15 events
- Tornado and Damaging Winds in Louisiana, June 24, 2019$179,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823926.